MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 UPS MODULE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 UPS MODULE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 28-98-80
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a s5 ups module emitted smoke from its component following its installation into a s5 pro system and the turning on of the unit.There was no patient involvement.
 
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the s5 ups module.The incident occurred in (b)(6), indonesia.Following the reported issue, ups module was checked by a livanova field service representative and it was noted that there were components that were burnt.Moreover, power supply module and also battery board were checked: all worked fine, without burnt components.Livanova initiated an investigation.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H10: through follow-up communication with livanova technician, it was learned that a further inspection and investigation on the unit returned was carried out.It was found that the wiring harness of the e/p pack has been disconnected and is not more in original production condition; cables were unscrewed from the hus board and screwed again, and marked with a not original tape.Also ups module has been inspected and found marks of burning components inside.E/p pack was tested with replacement ups module without further issues.All worked as expected.Based on this further investigation, it cannot be ruled out that the reported issue could be due to plug / unplug operation while the e/p pack was working.
 
Additional Manufacturer Narrative
H10: correct model and serial number of the involved s5 ups module have been added to section d of this report.The complete e/p pack, with power supply module, the dc/dc module and the ups module were returned to livanova deutschland for a detailed investigation.The e/p pack was opened: the cables were found to be unscrewed from the hus circuit board and marked so that they can be screwed back into the correct position on the circuit board.No deviations were detected in the e/p pack and in the batteries and the wires were not replaced.The failure was confirmed and traced back to the ups module.Complaints database analysis revealed that no similar event on this device occurred since its installation in 2022.Based on the above investigation results and considering that no deviations were detected in the e/p pack during unit inspection at livanova, it cannot be ruled out that the most likely root cause of the reported issue can be traced back to faulty ups module.
 
Event or Problem Description
See initial report.

Brand Name
S5 UPS MODULE
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key16520055
Report Number9611109-2023-00104
Device Sequence Number6458725
Product Code DTQ
UDI-Device Identifier04033817901259
UDI-Public(01)04033817901259(11)221020
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28-98-80
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer04/20/2023
06/07/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date05/16/2023
07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown